Morethanhalfmylife

I’ve been on adderall more than half my life....

3 posts in this topic

:(:mellow: Hi, today is day 3 of no adderall for me. I e been on 20 mg adderall twice daily since I can remember. I was prescribed adderall at 12, for school purposes, and I am 33 years old. I quit 1 time for about a year while I was pregnant and breastfeeding, and it was horrible! I was forced to quit because after having my son 7 years ago I developed a heart condition. My doctor told me a few days ago he will no longer prescribe adderall Bc he fears it will kill me. I’m terrified!!!! I feel like I have no idea who I am without this medication. I am having horrible withdrawal symptoms, and I don’t even know what to do with myself. I am currently receiving disability due to my health issues, so luckily this won’t negatively affect any job interactions but I feel useless!!! I’m a single mom, and I can’t even get off the couch to care for my son. Thank god my parents are able to step up and help with him, but it makes me so depressed that I can’t do the one thing I should be able to do, raise my son. I need help! I can see this ending very badly if I don’t get some sort of support. I feel like I’m in a dark hole and everyday I’m going deeper. I’m terrified. I am currently looking for motivation, advice, suggestions for supplements, etc.. any help would be appreciated. Thank you. 

1 person likes this

Share this post


Link to post
Share on other sites

Wow, that must be awful!  You had no preparation or notice that you were going to have to quit?  I can only imagine how debilitating this must be for you.  

Your doctor was rightly concerned about your well being considering your heart condition.  The good news is that after a few days, the struggle is entirely mental once the physical withdrawal symptoms have subsided.  And quitting cold turkey gets the worst of the withdrawals over with in one lump sum so you can move on with your life and recovery from your 20+ years of adderall use.    I wish you the best!

Welcome to the forums.  There is plenty of support here!

1 person likes this

Share this post


Link to post
Share on other sites

@Morethanhalfmylife So sorry to hear about what you’re going through. You will survive this. It’s a very long process but you’re still young and your body and brain will heal. Don’t take @quit-once comment that it’s all mental after acute physical withdrawal to infer you won’t deal with “real” withdrawal symptoms long after the drug has physically left your body. You will, and you it’s important to realize it’s not just “in your head” Read through the hundreds of posts on this forum and learn as much as you can. Good luck and stay close to the forum for support!!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now